Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chocolate/sugar craving
May 6, 2003

I just found out I am pos about 6 weeks ago. I was neg exactly one year earlier. My vl is high (344K) and tcells ok (500plus)I am in good health, other than mucous in excement which hiv doc thinks is unrelated. BTW, my liver count high (?) though no hep. I used to drink alot--like 18 years ago and nothing since 85. I work out, and past 15 years have eaten very well with plenty of fruits, veggies, hardly any soft drinks or fruit juices, no coffee past few years and occassionaly deserts. In fact, two years ago I cut out deserts and dropped to 145 lbs and 5'7".

For the past few weeks i have been craving and eating chocolate and other deserts. I cant atand the thought of eating fruits--other than bananas. I had giardia just before i got hiv diagnodos and was on penniciln and antiobitces for that and some ibcect bites that blew up. I have also been very thirsty for water--though not right after eating chocolate. My first thought was stress or depression--but i am not consciously feeling more stessed. I have a strong will to live--unlike when i was healthy :) and was finally puttinfg my life in order when ib got this shocking news (i ALWAYS used a condom exceot with oral).

I am planning on seeing an acupuncurist, therapist (again after many years of therapy and i am on antidepressents) and a nutrituinst. I run and exrecise about every day. Any suggestions regarding the cravings? Could it be physical and related to the virus? What about the thirst?

Also, why did you tell that other guy with the thin face to have liver checked?

THANKS!! Kevin

Response from Mr. Vergel

Kevin:

I need to ask you a few questions first. Are you on HAART? Have you got your blood sugar checked? What supplements are you taking, if any?

The reason I told the person with facial wasting to get his liver enzymes checked is because he was taking an oral anabolic steroid. It had nothing to do with his facial wasting. I am sorry if it was confusing. I hope I can help. nelson



Previous
jelking
Next
hiv+extremely overweight with joint problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement